How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Doctor
Category: Health
Satisfied Customers: 55754
Experience:  Board Certified Physician and US Medical School Graduate
18703594
Type Your Health Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

For the past 6 months I have been battling a stiff neck. I

This answer was rated:

For the past 6 months I have been battling a stiff neck. I just woke up one day with it. Some days it seems to be better and then it gets worse. It doesn't seem to change the area, it just hurts in the same area. I do take ibuprofen sometimes but try not to take it too often. What is the best thing I can do about it?
Hello, and I am pleased to help, use of my answers are for educational purposes only.
Do you have any tingling sensation running down either of your arms to the hands?
How much motrin do you take (Motrin is the same as advil and ibuprofen)?
Customer: replied 5 years ago.

Regarding the question of any tingling sensation, Not recently. Sometimes I have the hand going to sleep or the tennis elbow syndrone (this is rare) but with the warmer weather I don't have that.

 

Regarding the amount of Motrin, I have been taking 400 mg (I just use the generic) twice a day but only for 3 or 4 days at a time.

I would recommend just getting your neck evaluated for arthritis and or a possible herniated disk, but either way, the treatment for this is essentially with a Non-Steroidal such as Motrin and you are STILL way below the maximum you can use for motrin - the maximum for motrin is 600mg every 6 hours (but no more than 2400mg per day - so if you feel you need the Motrin and it is working, then go ahead and use it.
I hope this helps, please click on ACCEPT, If you have more questions please ask
Thank you
Customer: replied 5 years ago.
I have heard that Motrin (ibuprofen) can be hard on the stomach. Is this true?
Motrin can be hard on the Stomach and Kidneys, eat something with the motrin to help, and also stay well hydrated and both of these things will help prevent problems of the stomach and kidneys.
I hope this helps, please click on ACCEPT, If you have more questions please ask
Thank you
Dr. Owen and 3 other Health Specialists are ready to help you